A Note on the Geometry of Figurate Numbers

František Marko, José L. Cereceda

Research output: Contribution to journalComment/debatepeer-review

Abstract

For positive integers n and p, we give a short proof of a formula expressing np as a linear combination of figurate numbers with coefficients given by the numbers (Formula presented.) of (Formula presented.) -dimensional facets of p-dimensional simplices obtained by cutting a p-dimensional cube, where (Formula presented.). This formula was formulated as Conjecture 16 in F. Marko and S. Litvinov (2020), Geometry of figurate numbers and sums of powers of consecutive natural numbers, this Monthly, 127(1): 4–22.

Original languageEnglish (US)
Pages (from-to)461-463
Number of pages3
JournalAmerican Mathematical Monthly
Volume128
Issue number5
DOIs
StatePublished - 2021

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'A Note on the Geometry of Figurate Numbers'. Together they form a unique fingerprint.

Cite this